I’m getting to the point that I’m going to run out of clonazepam and zolpidem before the prescriptions are renewable. That’s unusual. Usually I have half the prescription of each left at the end of every month, and I don’t always even bother to refill them as soon as they are eligible; usually I have a large backstock of each one, and could take a pill a day for a long time. They are written for occasional use, but because I take them even less occasionally than the doctor estimates, there are leftovers—usually.
The last month, I have been running through them. I’m not going to make it. At the rate I am taking them, I will be out in the middle of October, and they won’t be refillable for another week.
I was not worried at first, because bad bouts like this rarely last more than two weeks, but this nonsense has been going on a month. So who knows what’s in store for me?
I went to my doctor and fessed up. It was difficult, because I have a new doctor—the one I had been seeing for four years recently moved on to a women’s clinic, so I have to go to this new doctor, and not get tagged a drug-seeker—and I’m not. The last thing I want is something habit-forming that is going to make it harder to sleep in the long run.
The doctor asked me if I’d ever taken amitriptyline before, so I said yes, and it made me sleep like a cat, but I also gained weight on it, so I was switched to desipramine. He is currently looking up the options. He mentioned referring me to a psychiatric clinic (it’s not called that—it’s called something like “behavior health,” but I know what that means), so I may get stuck taking amitriptyline and white-knuckling the sugar cravings until I can get an appointment at the psych clinic. But then, who knows? It’s been a long time since I took desipramine. Maybe the cautions for it have changed.
OK. So, I have one month of desipramine. Took it at 8pm, along with everything else I routinely take. Didn’t take any RPNs, and I’ve been doubling down on them for a while.
Fell asleep, and stayed asleep for 3 hours, which is pretty good for me. Woke up a little shaky, but blood sugar is at 89, which should be OK. It was 102 when I went to bed.
Am Googling “Desipramine effects on blood sugar” anyway.
Hmmm. Found this:
Diabetes: Both elevation and lowering of blood sugar levels have been reported with desipramine use. People with diabetes or hypoglycemia (low blood sugar) should monitor their blood glucose levels closely while taking this medication.
Maybe I need to up the amount of fat I eat with my last snack before bed, and just up the number of total calories, and try to bring by blood sugar up to 110 or so.
Ate a cheese stick, and 20 minutes later am up to 118. That’s good, but I really need to see where I am in am in hour.
1hr. later: sugar is 108. I can go back to sleep.
4:10am: I am up for the day. Alarm would go off at 4:30, because I actually have things to do this morning. My blood sugar is 92.
Not sure why 89 made me feel shaky last night. That’s not especially low for me—usually, it has to be below 70 before I feel shaky. Maybe I felt shaky for some other reason.
Full 24 hours on desipramine. I’ve had very little appetite all day. I don’t remember it having that effect when I took it before, but the last time I took it, I was not overweight; right now I’m about 15 lbs. more than what I should weigh—my BMI is high. We’ll see if the appetite effect lasts more than a day or two, and if it does, if it lasts beyond my losing about 15 lbs.
Blood sugar is 107. I’m ready to try bed.